Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 24, 2007, 8:06 PM EDT for Rowan County, Kentucky. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2007, 8:06 PM EDT (00:06 UTC)
- Expired
- Jun 24, 2007, 8:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 8:07 PM EDT | HAIL 1.75 | 3 Nne Farmers, KY | GOLF BALL SIZE HAIL REPORTED BY SHERIFF DEPUTY AND MOREHEAD STATE POLICE NEAR THE COMMUNITY OF FARMERS. |
| Jun 24, 8:15 PM EDT | TSTM WND DMG | Morehead, KY | 10000 TO 12000 CINDER BRICK WALL BLOWN OVER AT A WALMART CONSTRUCTION SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 250006 SVRJKL KYC205-250045- /O.NEW.KJKL.SV.W.0083.070625T0006Z-070625T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 806 PM EDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROWAN COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 845 PM EDT * AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COGSWELL...OR 7 MILES SOUTHWEST OF MOREHEAD...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LICK FORK BY 815 PM EDT... BRANDY AND PELFREY BY 820 PM EDT... CLEARFIELD AND MOREHEAD BY 825 PM EDT... RODBURN...CRIX...MUNSON AND HAYS CROSSING BY 830 PM EDT... CHRISTY BY 835 PM EDT... TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3813 8367 3799 8353 3817 8321 3835 8335 $$
2 follow-up statements
000 WWUS53 KJKL 250018 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 817 PM EDT SUN JUN 24 2007 KYC205-250045- /O.CON.KJKL.SV.W.0083.000000T0000Z-070625T0045Z/ ROWAN KY- 817 PM EDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR ROWAN COUNTY... AT 810 PM EDT...LAW ENFORCEMENT REPORTED GOLF BALL SIZED HAIL NEAR THE COMMUNITY OF FARMERS. THIS STORM WAS LOCATED NEAR MUNSON...OR ABOUT NEAR MOREHEAD...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GATES BY 825 PM EDT... CRANSTON BY 830 PM EDT... TRIPLETT AND 7 MILES NORTHWEST OF HALDEMAN BY 835 PM EDT... LAT...LON 3813 8367 3799 8353 3817 8321 3835 8335 $$ HAL
000 WWUS53 KJKL 250045 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 845 PM EDT SUN JUN 24 2007 KYC205-250055- /O.EXP.KJKL.SV.W.0083.000000T0000Z-070625T0045Z/ ROWAN KY- 845 PM EDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ROWAN COUNTY EXPIRED AT 845 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LEVELS AND WILL BE EXITING NORTHEAST OUT OF THE COUNTY SHORTLY. LAT...LON 3813 8367 3799 8353 3817 8321 3835 8335 $$ HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:00 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 24, 8:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 800 PM EDT SUN JUN 24 2007 .SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/ THUNDERSTORMS ARE FIRING UP SIMILAR TO YESTERDAY...EXCEPT WITH THE OCCURRENCE EXTENDING FURTHER NORTH AND EAST INTO OUR FORECAST AREA THIS AFTERNOON. WILL EXPECT THE SURFACE BASED CONVECTION TO LAST INTO THE EVENING. DURING THE NIGHT...WHAT IS LEFT OF AN UPPER LOW CURRENTLY OVER IL WILL DRIFT A BIT TO THE SE. AN AREA OF DEEP MOISTURE IN THE SW FLOW ALOFT ON THE SE SIDE OF THE LOW WILL ALSO MOVE A BIT FURTHER SE...COUPLED WITH ISENTROPIC LIFT ALOFT. LAST NIGHT THE AREAS IN THIS REGIME HAD EXTENSIVE COVERAGE OF PRECIP TO OUR W AND NW. ALTHOUGH THE MOISTURE IS NOT SHOWN BY THE MODELS TO BE QUITE AS HIGH TONIGHT AS LAST NIGHT...THINK THAT THE SET UP STILL DESERVES A SUBSTANTIAL POP...AND HAVE USED 50 PERCENT AS SUGGESTED BY MOST MOS. SOME OF THE NOCTURNAL PRECIP COULD LINGER INTO MONDAY MORNING. IF HEATING IS SUFFICIENT...WE MAY ALSO SEE REDEVELOPMENT OF THUNDERSTORMS IN THE AFTERNOON. WITH A COMBINATION OF THE TWO PRECIP POSSIBILITIES...HAVE USED A 30 PERCENT POP FOR THE PERIOD. ON MONDAY NIGHT AND TUESDAY...THE UPPER LOW WILL CONTINUE TO WEAKEN...AND ANY INFLUENCE WILL BE TO OUR N AND W. 500 MB HIGH PRESSURE WILL BUILD WESTWARD TOWARD US...WITH RISING 500 MB HEIGHTS AND WARMING TEMPS ALOFT. THIS SHOULD LIMIT CONVECTION...AND HAVE DECIDED TO USE THE 20 PERCENT POPS OF THE MAVMOS. THE ATMOSPHERE ALOFT CONTINUES TO DRY OUT FOR TUESDAY NIGHT...WITH THE E-W ORIENTED 500 MB RIDGE AXIS OVER THE AREA. HAVE KEPT PRECIP OUT OF THE FORECAST FOR THIS PERIOD. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ BACKED OFF ON POPS FOR WEDNESDAY TO A SLIGHT CHANCE AS MODEL RUNS AND MOS GUIDANCE ARE COMING IN DRIER. MOISTURE IS PRESENT WITH SOME DECENT ENVIRONMENTAL INSTABILITY. HOWEVER...SFC TRIGGERS ARE LACKING...UPPER LEVEL RIDGING IS TENDING TO KEEP A MID LEVEL CAP IN PLACE AND MID LEVEL LAPSE RATES ARE MORE STABLE THAN NOT. BOTTOM LINE IS THE RIDGING JUST LOOKS TOO STRONG TO ALLOW ANYTHING TO DEVELOP. FOR THE REMINDER OF THE EXTENDED PERIOD...THE 12Z GFS RUN WAS NOT AS CONSISTENT AS IT HAS BEEN IN THE LAST SEVERAL DAYS. THIS MORNINGS SOLUTION TRENDED ABOUT 12 HRS SLOWER WITH THE COLD FRONT ENTERING OUR AREA THURSDAY INTO FRIDAY. HOWEVER...THE ECMWF AND GFS ENSEMBLE MEAN ARE IN GOOD AGREEMENT AND STAYING THE COURSE WITH BOUNDARY TIMING...SIMILAR OR THE SAME AS IN PREVIOUS RUNS. WITH THIS ONLY BEING THE FIRST RUN WITH SUCH A SIGNIFICANT CHANGE IN THE GFS... DECIDED TO HOLD OFF ON DELAYING THE TIMING OF THE FRONT UNTIL THIS LATEST DEVELOPMENT BECOMES MORE CONCRETE. STILL LOOKS TO BE A GOOD FETCH OF MOISTURE FROM THE GULF INTO THE REGION AHEAD OF THE COLD FRONT. PW/S ARE ON THE ORDER OF 2 INCHES AND PRECIPITATION EFFICIENCIES ARE DECENT AS WELL. SO WE CAN PROBABLY EXPECT A LITTLE HIGHER RAINFALL TOTALS...AND BETTER COVERAGE OF THOSE HIGHER AMOUNTS THAN WITH THE MORE RECENT SYSTEMS. FRONT SWEEPS COMPLETELY THROUGH AT THE END OF THE EXTENDED PERIOD...WITH THE PROMISE OF SOME COOLER AND MORE PLEASANT WEATHER...AT LEAST FOR A COUPLE OF DAYS. && .AVIATION.../00Z TO 24Z/...UPDATED VFR CONDITIONS ACROSS THE BOARD WITH MAINLY MIDDLE AND HIGH CLOUDS...LEFT OVER FROM THUNDERSTORMS THAT OCCURRED EARLIER THIS EVENING. CLOUD BASES VARYING FROM 6 TO 20K. LOOKING FOR VFR CIGS TO PREVAIL OVERNIGHT...ALTHOUGH SOME MIDDLE TO HIGH LEVEL CLOUDS WILL LIKELY LINGER IN A SCATTERED TO BROKEN LAYER FOR THE DURATION OF THE TAF PERIOD. COULD SEEM SOME ISOLATED RAIN SHOWER AFTER 17Z MONDAY...BUT OTHERWISE SHOULD JUST SEE PARTLY TO MOSTLY CLOUDY SKIES AT ALL THREE TAF SITES. WITH LIGHT WINDS AND PERSISTENT CLOUD COVER EXPECTED OVERNIGHT...FOG COVERAGE SHOULD BE MINIMAL...WITH VALLEY LOCATIONS SEEING VSBYS DROPPING DOWN TO 4SM AFTER 9Z. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL LONG TERM....RAY AVIATION...AR
Hazardous weather outlook, Jun 24, 4:38 AM EDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 438 AM EDT SUN JUN 24 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-251100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 438 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM MONDAY THROUGH FRIDAY NIGHT...WITH THE BEST CHANCE OCCURRING FROM THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN
In the hours before
Special weather statement, Jun 24, 6:23 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 623 PM EDT SUN JUN 24 2007 KYZ113-242315- KNOTT- 623 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN KNOTT COUNTY THROUGH 715 PM EDT SUNDAY EVENING... AT 623 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TALCUM... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR BUCK AROUND 630 PM EDT...BEARVILLE AROUND 635 PM EDT...TINA AROUND 640 PM EDT...ELMROCK AROUND 645 PM EDT...YELLOW MOUNTAIN AROUND 650 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
Special weather statement, Jun 24, 7:04 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 704 PM EDT SUN JUN 24 2007 KYZ110-242330- FLOYD- 704 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN FLOYD COUNTY THROUGH 730 PM EDT SUNDAY EVENING... AT 704 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLUE RIVER... MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE NEAR DWALE AROUND 710 PM EDT...LANCER AROUND 715 PM EDT...PRESTONSBURG AROUND 720 PM EDT...DICKS CREEK AROUND 725 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
Local storm report, Jun 24, 7:23 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
723 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 SSE CLAY CITY 37.80N 83.89W
06/24/2007 POWELL KY FIRE DEPT/RESCUE
SEVERAL TREES DOWN
&&
SHARLEYSpecial weather statement, Jun 24, 7:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 746 PM EDT SUN JUN 24 2007 KYZ051-060-250030- BATH-MENIFEE- 746 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN BATH AND NORTHERN MENIFEE COUNTIES THROUGH 830 PM EDT SUNDAY EVENING... AT 746 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROTHWELL... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR SUDITH AROUND 755 PM EDT...MARSHALL AROUND 800 PM EDT...YOUNG SPRINGS AROUND 805 PM EDT...SCRANTON AROUND 810 PM EDT...MOORES FERRY AROUND 815 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. SBH
Special weather statement, Jun 24, 7:53 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 753 PM EDT SUN JUN 24 2007 KYZ052-250100- ROWAN- 753 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM TO AFFECT ROWAN COUNTY THROUGH 900 PM EDT SUNDAY EVENING... AT 753 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARMERS... MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE NEAR BLUESTONE AROUND 800 PM EDT...LICK FORK AROUND 805 PM EDT...PELFREY AROUND 810 PM EDT...CLEARFIELD AROUND 815 PM EDT...RODBURN AROUND 820 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
Local storm report, Jun 24, 7:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG HARDWICK 37.78N 83.94W
06/24/2007 POWELL KY FIRE DEPT/RESCUE
TREES DOWN.
&&
SHARLEYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:06 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.